Extreme value properties of multivariate t copulas

Aristidis K Nikoloulopoulos, Harry Joe, Haijun Li

Research output: Contribution to journalArticlepeer-review

97 Citations (Scopus)


The extremal dependence behavior of t copulas is examined and their extreme value limiting copulas, called the t-EV copulas, are derived explicitly using tail dependence functions. As two special cases, the Hüsler–Reiss and the Marshall–Olkin distributions emerge as limits of the t-EV copula as the degrees of freedom go to infinity and zero respectively. The t copula and its extremal variants attain a wide range in the set of bivariate tail dependence parameters.
Original languageEnglish
Pages (from-to)129-148
Number of pages20
Issue number2
Publication statusPublished - 2009

Cite this